New York, 2015Flash Flood in New York, August 18, 2015
August 18, 2015 · NWS BGM · 1 event in 1 county or zone
Localized, heavy rain producing thunderstorms caused flash flooding and destroyed culverts on Wagner Hill Road near Avoca. Rainfall of 3 to 4 inches was recorded in the immediate area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Localized, heavy rain producing thunderstorms caused flash flooding and destroyed culverts on Wagner Hill Road near Avoca. Rainfall of 3 to 4 inches was recorded in the immediate area. This rain fell in about 1 to 2 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Aug 18, 1:50 PM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 18, 1:50 PM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
250 PM EDT TUE AUG 18 2015
.SYNOPSIS...
A SERIES OF UPPER-LEVEL DISTURBANCES, WILL BRING HIT AND MISS
THUNDERSTORMS THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY MAINLY
DURING THE AFTERNOON AND EARLY EVENING. MUCH OF THIS TIME FRAME,
THOUGH, SHOULD BE RAIN- FREE, WITH WARM, HUMID SUMMER-TIME
CONDITIONS PERSISTING. AN APPROACHING COLD FRONT, WILL BRING A
VERY HIGH CHANCE OF SHOWERS AND STORMS, BY LATER THURSDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
REGION WITH MODERATE TO HEAVY RAINFALL. TEMPS OUTSIDE OF THE
SHOWERS HAVE REACHED THE UPPER 80S AND LOWER 90S WITH
UNCOMFORTABLE DEWPTS IN THE MID 60S TO NEAR 70. CONVECTIVE
ACTIVITY WILL DROP OFF AFTER SUNSET...WITH LITTLE TO NO ACTIVITY
EXPECTED SHORTLY AFTER MIDNIGHT AT THE LATEST. STICKY AND MUGGY
NIGHT WITH LOWS STRUGGLING TO DROP INTO THE MID TO UPPER 60S FOR
MANY...SOME LOW LEVEL CLOUDS LIKELY SHOULD LIMIT FOG TO VERY PATCHY
AT BEST IN FOG PRONE AREAS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
DECENT MODEL AGREEMENT THROUGH THE PERIOD WILL ALLOW FOR ABOVE
AVERAGE CONFIDENCE IN THE FORECAST. MOSTLY CLOUDY WITH SOME PEAKS
OF SUN...TEMPS REMAIN ABOVE NORMAL WITH HIGH DEWPTS REMAINING IN
THE MID TO UPPER 60S. SOME SHOWERS AND THUNDERSTORMS MAY DEVELOP
IN THE AFTERNOON/EVENING...SCATTERED...WITH HEAVY RAINFALL STILL
POSSIBILITY AS PWATS REMAIN IN THE 1.5 TO 2 INCH RANGE. ACTIVITY
SHOULD LESSEN OVERNIGHT INTO THURSDAY. THE COLD FRONT WILL WORK
ITS WAY INTO THE REGION ON THURSDAY...SHOWERS AND THUNDERSTORMS
WILL BE MOST LIKELY IN THE LATE AFTERNOON THROUGH OVERNIGHT HOURS.
HEAVY RAINFALL STILL POSSIBLE ALONG AND AHEAD OF THE FRONT WITH
PWATS REMAINING NEARLY 2 STD DEV ABV NORMAL. NOT LOOKING FOR
SEVERE...JUST HEAVY RAIN THREAT WITH POSSIBLE FLASH FLOODING.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
330 AM UPDATE...
A FRONT WILL BE IN THE PROCESS OF CLEARING OUR AREA EARLY FRIDAY,
WITH DRIER WEATHER BUILDING IN DURING THE DAY. HIGH PRESSURE WILL
CONTROL OUR WEATHER FRIDAY NIGHT INTO SATURDAY, MAKING FOR A NICE
START TO THE WEEKEND. MODEL TRENDS CONTINUE TO POINT TO MORE
CLOUDS AND PERHAPS EVEN SOME SHOWERS BY SUNDAY ESPECIALLY ACROSS
NEPA AND THE CATSKILLS. THE PATTERN WILL BE ONE OF A HOLDING
PATTERN AS THE MOISTURE ASSOCIATED WITH THE FRONT MENTIONED ABOVE
GETS HELD UP BY AN AREA OF LOW PRESSURE OVER THE ATLANTIC. THE
PERSISTENT FLOW AROUND THIS LOW WILL PUSH MOISTURE BACK TO THE
WEST SATURDAY NIGHT INTO SUNDAY. THE 0Z GFS BRINGS CLOUDS AND
SHOWERS TO THE ENTIRE CWA SUNDAY, WITH THE EURO FARTHER EAST BUT
STILL HAS SHOWERS INTO OUR EASTERN FORECAST AREA. GIVEN AN
INHERITED DRY FORECAST FOR SUNDAY, I WANTED TO MAKE A GRADUAL
TREND TOWARD A MORE PESSIMISTIC FORECAST BY INCREASING CLOUDS
EVERYWHERE AND INCLUDING SHOWERS FOR NEPA AND CATSKILLS. WHATEVER
THE CASE SUNDAY A NEW COLD FRONT WILL KEEP SHOWERS AND EVEN
THUNDERSTORMS IN THE AREA FOR MONDAY.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
EXPECT SCATTERED SHOWERS WITH THE CHANCE OF THUNDERSTORMS FOR THIS
AFTERNOON. WE CONTINUE TO MENTION THE SHOWERS AND MVFR
RESTRICTIONS IN VIS FOR ALL SITES EXCEPT KAVP. HOWEVER WITH THE
EXCEPTION OF KRME, WHERE THUNDER IS CURRENTLY OCCURRING, THE
CHANCES OF THUNDER AFFECTING INDIVIDUAL TAF SITES IS JUST NOT
HIGH ENOUGH TO WARRANT INCLUSION IN TAFS. SHOWERS AND ANY STORMS
DIMINISH AROUND SUNSET.
EXPECT INCREASING MID LEVEL CLOUDINESS HEADING INTO TONIGHT. ALSO
GUIDANCE IS INDICATING POTENTIAL FOR A LOW STRATUS DECK TO SET UP
FROM THE SOUTH LATE TONIGHT INTO WEDNESDAY MORNING. AT THIS POINT
CONFIDENCE FOR ANY CIG RESTRICTIONS WITH THIS IS ONLY HIGH ENOUGH
TO WARRANT INCLUSION IN KAVP TAF WITH LOW VFR IN TAF FORECAST FOR
KBGM/KITH.
WINDS REMAIN LIGHT EXCEPT LOCALLY GUSTY IN ANY SHOWERS/STORMS.
.OUTLOOK...
WED PM...A FEW RESTRICTIONS IN SCT SHRA-TSRA
THU...EXPECT IFR- MVFR RESTRICTIONS IN MORE ORGANIZED SHRA-TSRA
WITH A FRONTAL PASSAGE THU-THU NGT.
FRI...MAINLY VFR.
SAT...MAINLY VFR.
SUN...MAINLY VFR.
&&
.HYDROLOGY...
CHC FOR SIGNIFICANT RAINFALL AMOUNT IN SHORT PERIODS OF TIME
ACROSS PORTIONS OF THE FINGER LAKES THIS AFTERNOON AND EARLY
EVENING WITH SLOW MOVING STORMS. PWATS NEARING 1.5 TO 2 INCHES
ALONG WITH NO CAP TO LIMIT CONVECTION AND SLOW MOVING STORMS AS
STEERING WINDS ARE RUNNING AROUND 10MPH...SOME TRAINING POSSIBLE
AS WELL. TRIED TO TARGET THE MAIN THREAT AREA...OTHER AREA MAY SEE
SHORT DURATION MODERATE TO HEAVY RAIN AS WELL...BUT THE WATCH AEA
IS THE MOST LIKELY AREA FOR TRAINING TO DEVELOP.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR NYZ015>017-
022.
&&
SYNOPSIS...ABS
NEAR TERM...ABS
SHORT TERM...ABS
LONG TERM...HEDEN
AVIATION...HEDEN/PCF
HYDROLOGY...ABSHazardous weather outlook, Aug 18, 5:23 PM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
623 PM EDT TUE AUG 18 2015
NYZ009-018-023>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-192230-
NORTHERN ONEIDA-ONONDAGA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
623 PM EDT TUE AUG 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF
THE REGION INTO EARLY THIS EVENING. SOME MAY CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH
FLOODING...ESPECIALLY ACROSS PORTIONS OF THE FINGER LAKES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. SOME MAY AGAIN CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.
SHOWERS AND STORMS WILL BECOME MORE LIKELY BY LATER THURSDAY...AS
A COLD FRONT SLOWLY APPROACHES. HEAVY RAINFALL IS AGAIN A
POSSIBILITY...WHICH MAY RESULT IN ISOLATED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NYZ015>017-022-192230-
YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-
623 PM EDT TUE AUG 18 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF
THE REGION INTO THIS EVENING. SOME MAY CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING. SOME MAY AGAIN CONTAIN HEAVY
DOWNPOURS...WHICH COULD LEAD TO ISOLATED FLASH FLOODING.
SHOWERS AND STORMS WILL BECOME MORE LIKELY BY LATER THURSDAY...AS
A COLD FRONT SLOWLY APPROACHES. HEAVY RAINFALL IS AGAIN A
POSSIBILITY...WHICH MAY RESULT IN ISOLATED FLASH FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Aug 18, 3:01 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
401 PM EDT TUE AUG 18 2015
NYZ018-182030-
ONONDAGA NY-
401 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ONONDAGA COUNTY ...
* AT 401 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER PLAINVILLE...OR NEAR NEW YORK THRUWAY EXIT 40...MOVING NORTH
AT 15 MPH.
* SMALL HAIL AND STRONG WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
PLAINVILLE AROUND 410 PM EDT.
LYSANDER AROUND 425 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4309 7640 4309 7650 4311 7649 4311 7647
4313 7648 4322 7648 4323 7647 4323 7634
TIME...MOT...LOC 2001Z 183DEG 13KT 4313 7647
JABSpecial weather statement, Aug 18, 3:26 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
426 PM EDT TUE AUG 18 2015
NYZ015-182115-
YATES NY-
426 PM EDT TUE AUG 18 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT NORTHEASTERN YATES COUNTY...
* AT 424 PM EDT...DOPPLER RADAR INDICATED LOCALLY HEAVY RAINFALL
ACROSS PARTS OF NORTHEASTERN YATES COUNTY.
* HEAVY RAINFALL OF 1 TO 2 INCHES OVER THE NEXT HOUR COULD CAUSE
LOCALIZED MINOR FLOODING AND PONDING OF ROADS AND POOR DRAINAGE
AREAS.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
PENN YAN...BENTON...DRESDEN...MAYS MILLS...KEUKA PARK...BLUFF
POINT...FERGUSON CORNERS...HIMROD...MILO CENTER...PORTER CORNER...
YATESVILLE...CROSBY...BELLONA...AND KEUKA LAKE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE TRAVELING...BE ESPECIALLY ALERT WHEN NEAR CREEKS...
STREAMS...AND IN LOW-LYING TYPICAL FLOOD PRONE AREAS. DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD OR PASS BARRIERS THAT LAW
ENFORCEMENT OFFICIALS MAY HAVE PUT UP TO INDICATE CLOSED OR BLOCKED
ROADS FROM HIGH WATER.
&&
LAT...LON 4276 7714 4276 7695 4274 7694 4273 7694
4270 7692 4266 7690 4254 7690 4254 7714
TIME...MOT...LOC 2024Z 183DEG 0KT 4262 7702
JABSpecial weather statement, Aug 18, 3:43 PM EST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
443 PM EDT TUE AUG 18 2015
NYZ015-016-182115-
SENECA NY-YATES NY-
443 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN SENECA AND
NORTHEASTERN YATES COUNTIES ...
* AT 442 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER DRESDEN...OR 7 MILES NORTHEAST OF PENN YAN...MOVING NORTH AT
30 MPH.
* SMALL HAIL...VERY HEAVY RAIN AND STRONG WIND GUSTS WILL BE
POSSIBLE WITH THIS STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
ROMULUS AROUND 450 PM EDT.
SENECA FALLS AND WATERLOO AROUND 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4276 7699 4277 7697 4277 7698 4287 7698
4287 7696 4293 7696 4289 7673 4263 7688
4266 7700
TIME...MOT...LOC 2042Z 195DEG 25KT 4271 7693
JABSpecial weather statement, Aug 18, 4:21 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
521 PM EDT TUE AUG 18 2015
NYZ022-182200-
STEUBEN NY-
521 PM EDT TUE AUG 18 2015
...LOCALLY HEAVY RAINFALL WILL AFFECT WESTERN STEUBEN COUNTY...
* AT 518 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL ACROSS PARTS OF WESTERN STEUBEN COUNTY.
* HEAVY RAINFALL IS LIKELY...AND COULD CAUSE LOCALIZED MINOR
FLOODING OF ROADS AND POOR DRAINAGE AREAS. THESE STORMS WILL BE
SLOWLY MOVING NORTH OVER THE NEXT COUPLE HOURS INTO AREAS THAT SAW
HEAVY RAINFALL EARLIER THIS AFTERNOON...INCLUDING FIVEMILE
CREEK...COLONEL BILLS CREEK...SALMON CREEK AND PARTS OF THE
COHOCTON RIVER.
* LOCATIONS THAT WILL BE IMPACTED BY THE HEAVY RAINFALL INCLUDE...
BATH...CANISTEO...WOODHULL...HOWARD...JASPER...AVOCA...CAMERON...
COHOCTON...GREENWOOD...PRATTSBURG...KANONA...WEST CAMERON...
HASKINVILLE...WHEELER...ATLANTA...NORTH CAMERON...
AND CAMERON MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
DEVELOP INTO MORE SERIOUS FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4258 7749 4258 7728 4257 7725 4207 7735
4212 7773
TIME...MOT...LOC 2118Z 180DEG 0KT 4225 7745
JABSpecial weather statement, Aug 18, 5:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
606 PM EDT TUE AUG 18 2015
NYZ009-037-182245-
SOUTHERN ONEIDA NY-NORTHERN ONEIDA NY-
606 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL AFFECT ONEIDA COUNTY ...
* AT 605 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER ROME...MOVING NORTHEAST AT 25 MPH.
* WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM IN
ADDITION TO VERY HEAVY RAINFALL WHICH MAY LEAD TO STREET FLOODING.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
FLOYD AND DELTA LAKE AROUND 615 PM EDT.
HOLLAND PATENT AROUND 625 PM EDT.
STEUBEN AROUND 630 PM EDT.
BOONVILLE...FORESTPORT AND REMSEN AROUND 645 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4332 7510 4330 7515 4326 7516 4326 7514
4323 7509 4320 7509 4298 7544 4325 7572
4338 7563 4360 7514
TIME...MOT...LOC 2205Z 221DEG 22KT 4323 7550
PCFSpecial weather statement, Aug 18, 5:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
617 PM EDT TUE AUG 18 2015
NYZ036-045-182300-
MADISON NY-CHENANGO NY-
617 PM EDT TUE AUG 18 2015
...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN MADISON AND NORTHERN
CHENANGO COUNTIES ...
* AT 617 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR MC DONOUGH...OR 7 MILES WEST OF NORWICH...MOVING NORTHEAST AT
30 MPH.
* SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
* THIS STRONG THUNDERSTORM WILL BE NEAR...
NORWICH AROUND 625 PM EDT.
PLYMOUTH AROUND 630 PM EDT.
NORTH NORWICH AROUND 635 PM EDT.
SMYRNA AROUND 640 PM EDT.
SHERBURNE AND SOUTH LEBANON AROUND 645 PM EDT.
LEBANON...COLUMBUS AND EARLVILLE AROUND 650 PM EDT.
POOLVILLE AROUND 655 PM EDT.
HAMILTON AND SOUTH BROOKFIELD AROUND 700 PM EDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4243 7562 4255 7582 4286 7558 4276 7529
TIME...MOT...LOC 2217Z 214DEG 25KT 4255 7567
JAB
Flash Flood, Steuben
- When
- August 18, 6:00 PM EST to 6:55 PM EST
- Where
- Steuben County, 1.61 mi NNE of Avoca to 2.76 mi W of Avoca
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 42.442, -77.421
Torrential rainfall of nearly 4 inches falling in less than 2 hours resulted in several ditches and culverts being washed out on Wagner Hill Road near Avoca, NY.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Debris Flow in Alaska, August 18 to 19, 20156 deaths · $3.4 million · 52 kt wind · 4 events
- Tornadoes in Wisconsin, August 18, 2015$156,000 · EF1 · 4 events
- Tornadoes and Flash Flood in Illinois, August 18 to 19, 2015$360,000 · EF0 · 8 events
- Damaging Winds in New York, August 18, 2015$235,000 · 61 kt wind · 7 events
- Tornado and Hail in Illinois, August 18, 2015$162,000 · EF0 · 10 events
- Flash Flood in New Hampshire, August 18, 2015$100,000 · 1 event
- Damaging Winds in New York, August 18, 2015$85,000 · 55 kt wind · 4 events
- Hail and Damaging Wind in New Mexico, August 18, 2015$27,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, August 18 to 19, 20151.75 in hail · 27 events
- Flash Flood and Flood in North Carolina, August 18 to 19, 2015$15,000 · 2 events
- Hail and Damaging Winds in Kansas, August 18, 20151 in hail · 9 events
- Drought in Texas, August 18 to 31, 20156 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 596818.